Printer Friendly

Lidocaine a hazard to children.

Lidocaine a Hazard to Children

Winston Salem, N.C.: Lidocaine is often prescribed as a pain reliever. A North Carolina doctor, Ronald B. Mack, M.D., urges caution in the use of the product when dealing with infants and children.

"Many pediatricians would strongly discourage that use," he writes in the journal Emergency Medicine (11/15/1991 because of the potential for adverse effects, especially seizures. We do not use this drug for oral lesions in children and suggest that others not use it either."

Dr. Mack expresses concern about lidocaine in young people because it is quickly absorbed into the bloodstream and can cause cardiac dysfunction. Permitting patients to administer the drug at home could result in lack of caution.
COPYRIGHT 1991 Vegetus Publications
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 1991 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Publication:Nutrition Health Review
Date:Mar 22, 1991
Previous Article:Researchers "discover" herbal sleep remedy.
Next Article:New hope to combat "baby-killer" ailment: drug-free solution works wonders for stricken infants.

Related Articles
Lidocaine patch.
Intravenous Lidocaine in the Treatment of Hiccup.
Add lidocaine patch to gabapentin for pain relief. (Somnolence is Most Common Adverse Event).
Assessment of intravenous lidocaine for the treatment of subjective tinnitus.
Lidocaine for the relief of incapacitating tinnitus.
Use of intranasal lidocaine may relieve migraine.

Terms of use | Copyright © 2016 Farlex, Inc. | Feedback | For webmasters